3 doctors weighed in:

What happens if I use amphetamines when I have glaucoma?

3 doctors weighed in
Dr. Barbara Srur
Psychiatry
2 doctors agree

In brief: Visual disturbance

It may increase the intra-occular pressure causing problems with your vision.
Ask your opthamologist about the use of amphetamines with your degree of glaucoma.

In brief: Visual disturbance

It may increase the intra-occular pressure causing problems with your vision.
Ask your opthamologist about the use of amphetamines with your degree of glaucoma.
Dr. Barbara Srur
Dr. Barbara Srur
Thank
1 comment
Dr. Jon Fishburn
Agree. Due to its sympathomimetic action, amphetamines are often contraindicated in glaucoma. It is prudent to have an evaluation of the eyes by gonioscopy to evaluate whether or not your glaucoma is a narrow angle form, in which the amphetamine use would be contraindicated. If necessary a laser treatment can help to lessen the occurrence of an acute glaucoma attack. If you have open angles, your eye pressure still needs to be evaluated while you are on amphetamines. Your eye pressure may need to be adjusted with more medication.